Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bob111

doxycycline side effects

Recommended Posts

My derm switched me to doxy after 4 months on minocycline.

Everytime I take doxycycline i feel sick in the stomach and get a headache?

Anyone else have problems with doxycycline?

Share this post


Link to post
Share on other sites

why did your derm switch you to the doxy? did the mino not work for you? did you feel sick to your stomache when you took mino? I started taking mino 6 weeks ago and felt sick to my stomache if I didn't eat in the morning, and still do if I don't eat. Are you suppose to take doxy on an empty stomache?

Are you drinking plenty of water?

Share this post


Link to post
Share on other sites

i went from doxy to mino to akamin. there all related in the main chemical compound. the possible reason for switch (this was why i switched) is after 6-8 weeks on mino your body becomes immune to it and the effectiveness decreases. if they change u, your body inst use to the doxy. maybe after another 6-8 weeks he will switch u back after ur body gets use to doxy

Share this post


Link to post
Share on other sites

Make sure you don't lay down for an hour after you take a pill. Take each pill with a full glass of water, and if it still irritates you, then eat something light. Stay away from foods that are high in calcium because calcium will absorb the drug and make it less effective.

Are you on a time release form such as Doryx or just regular doxycycline?

Share this post


Link to post
Share on other sites

Like the person above me said. I was on that and I was too tired so I slept before the 30 minutes were up and when I woke up I threw up.

Make sure you don't take it on an empty stomach and wait about 30 minutes before lying down.

Share this post


Link to post
Share on other sites

You must be having a reaction to it.

I've been on it for nearly 3 months and everything seems normal. I used it a few years ago as well and it was fine.

Share this post


Link to post
Share on other sites

it's not necessarily a reaction...I used to take doxy and got sick almost every time I took a pill until I realized that I was taking the pills at night on an empty stomach. Once I started taking them with food it was fine.

Share this post


Link to post
Share on other sites

For all of you doxy users, did you find the drug useful? I've had no side effects whatsoever. After a month, my derm raised the dosage to 200 mg a day because I was also seeing no positive effects on my acne. Did anyone see useful results after six or eight weeks?

Share this post


Link to post
Share on other sites

I've been on Doxy ever since the end of Christmas. Finished 6 weeks dose at the end of January and now I've been prescribed for another 2 months of Doxy again.

Well, you DEFINITELY NEED to take Doxy when you're REALLY FULL - otherwise you'll get upset stomach and cramps. You should always be full cos its an antibiotic and later on you will feel hungry - so never take Doxy on an empty stomach! I've been through that before and I felt really nauseous!

Well after I finished my 6 weeks dosage of Doxy, all the pustles on my forehead was literally gone - but redness and little spots that dig deep down under my skin are still there visible. So now I'm on another 2 more months - which should make it 8 weeks? Hope there's some more improvements :P I heard it takes a long time for it to clear though, takes time and patience.

However, I'm still taking 100mg once a day.

Share this post


Link to post
Share on other sites

I always felt nauseous after taking doxy. I took a pill before driving an hour on the interstate and during the drive I had to vomit in a cup! It was no good.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×